Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Oct 28, 2021, 6:22 PM EDT for Beaufort County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2021, 6:22 PM EDT (22:22 UTC)
- Expired
- Oct 28, 2021, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WWUS82 KCHS 282222
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
622 PM EDT Thu Oct 28 2021
SCZ048-051-282300-
Coastal Jasper-Beaufort-
622 PM EDT Thu Oct 28 2021
...HAZARDOUS SHOWERS WILL IMPACT PORTIONS OF BEAUFORT COUNTY...
At 622 PM EDT, National Weather Service doppler radar indicated a
hazardous shower over Parris Island, or near Port Royal, moving
northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this shower include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Clarendon, Fripp
Island, Lemon Island and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3222 8094 3264 8073 3240 8040 3237 8039
3234 8041 3226 8052 3224 8058 3220 8063
3209 8081
TIME...MOT...LOC 2222Z 218DEG 22KT 3229 8069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
BRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Oct 28, 5:14 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 28, 5:14 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
514 PM EDT Thu Oct 28 2021
.SYNOPSIS...
A low pressure system will impact the region through tomorrow.
High pressure will return on Sunday and prevail through the
middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Radar imagery indicates a bulk of the stratiform precipitation
has overspread our SC counties, while showers are over our GA
counties. The movement will continue to be to the northeast. The
latest CAMs remain in very good agreement regarding the
location of the precipitation into this evening, especially it's
back end. Since the ongoing POPs were very close to these model
runs, we kept this portion of the forecast in tact. High
temperatures are in the process of being reached late this
afternoon and they aren't anticipated to drop too quickly this
evening due to plenty of cloud cover.
The closed mid-level low centered over western TN continues to
drift eastward. At the surface, a triple point will move
northward along our coastal corridor into this evening, lifting
north of our area by midnight. Winds should remain elevated
ahead of this feature, especially along the immediate coast.
These winds are helping to usher moisture off the ocean and into
our area, which is combining with moisture moving in from the
southwest. This is leading to PWATs peaking ~2" and dew points
rising to around 70 degrees along the immediate coast.
But the instability continues to be the challenge. CAMS
indicate SBCAPE reaching 500 J/kg along our coastal corridor.
This matches the SPC Mesoscale Analysis. If anything, the
SPC Mesoscale Analysis has the instability trending a little
bit further inland. The shear remains in place. Both the CAMs
and the SPC Mesoscale Analysis have plenty of bulk shear, 0-1
km, and 0-3 km SRH. But given the questionable instability, SPC
has further trimmed the Slight and Marginal Risk areas for us.
Short thunderstorm line segments could develop over the coastal
waters and near the triple point. The main threats remain
damaging wind gusts and isolated tornadoes. As for the rain
threat, the risk of flash flooding is very low due to the fast
movement of these storms. But we can still expect moderate to
occasionally heavy downpours this afternoon and evening with
total QPF amounts of 1-1.5", locally higher.
Overnight: Any convection will lift north of our area by
midnight. Though, remnant showers should persist. Winds will
transition to the SW, but remain gusty along the immediate
coast. Likewise, skies will gradually clear from the southwest.
Low temperatures are forecast to range in the 50s, and around 60
degrees near the immediate coast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
An impressive deep surface low extending into the upper levels over
the Tennessee Valley will slowly track northeast through the period,
eventually transitioning into a open wave over the New England
region Sunday. The forecast area remains in a somewhat dry slot
Friday and Saturday with much of the moisture/rain focused to our
west over the SC/GA Midlands as well as offshore to our east.
Isolated showers could breach the extreme inland counties and the
coastline, mainly in the afternoon hours Friday and Saturday. Thus,
POPs feature values between 10-15% across these areas. Sunday will
remain precip-free as dry surface high pressure builds in from the
west.
High temperatures Friday will range in the mid 60s inland to
low 70s along the immediate coast. Saturday will be a couple of
degrees cooler before warming on Sunday into the low 70s with nearly
full sunshine across the forecast area. The forecast features low
temps in the upper 40s most places and low to mid 50s along the
coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure will remain the dominant surface feature through much
of the period. Drier air and a lack of any notable forcing
mechanisms will support a rain-free forecast each day. A weak cold
front associated with an upper disturbance could approach the region
around the middle of next week. For now, guidance shows the greatest
moisture north of the region, which could maintain the dry forecast
into next weekend. High temperatures are expected to be near normal
with slightly above-normal min temps.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
18Z TAFs:
A storm system will bring impacts to our TAF sites through this
evening. All sites are expected to have prevailing IFR for a few
hours into this evening, along with gusty winds. Conditions are
expected to improve to MVFR late this evening, then return to
VFR overnight through the end of the TAF time period. Though,
the exact timing of these transitions is uncertain, so
amendments may be needed. Another round of gusty winds are
expected towards the end of the TAF time period.
Extended Aviation Outlook: Gusty SW winds are expected at the
terminals Friday morning into the early evening. Otherwise, VFR
conditions are expected through the middle of next week.
&&
.MARINE...
There have been a handful of reports with winds gusting to at
least 40 or 45 kt at some immediate coastal from mesonet sites.
This appears to be with a low level jet and the interaction of
the triple point that is moving across the area. Based on these
reports and the RAP, HRRR and NAM Nest, we have opted to hoist a
Gale Warning for all marine zones through at least 8 pm. The
exception will be AMZ350, where we have the Gale Warning going
through 10 pm.
Previous discussion...
Tonight: A triple point approaching from the southwest is
causing winds to strengthen. Some of the sites, including the
Charleston Harbor, have gusted in excess of 35 kt late in the
afternoon. We considered upgrading the Small Craft Advisories to
Gale Warnings this evening, but opted to hold off on doing this
because at the time only a few sites had these high gusts and
they were only for a brief time period. Plus, convection may
dampen the overall pressure gradient. However, if the gradient
keeps increasing over the next few hours, then Gale Warnings
may be needed for a few hours. Otherwise, the main concern for
gale force winds will continue to be associated with convection,
which is anticipated to move from southwest to northeast
through the waters this evening. Special Marine Warnings may be
needed. Isolated waterspouts cannot be ruled out either. Any
convection should end by midnight, with some isolated showers
afterwards. Winds should also ease a bit overnight, only to
increase towards daybreak Friday.
Friday through Tuesday: Elevated winds and seas will persist on
Friday with Small Craft Advisories (SCAs) continuing across all
marine zones. We have extended the SCA for the Charleston Harbor
through Friday evening for gusts up to 25 kt. Conditions are
expected to improve Friday night as winds and seas decrease, with
SCAs over the Beaufort/Colleton County waters and GA waters out
20nm, and the Charleston Harbor coming down Friday night. The
remaining SCAs are expected to come down by Saturday morning, though
winds will likely remain in the 15-20 kt range through the day. No
marine concerns early next week as high pressure expands over the
region.
Rip currents: Gusty winds and longer period swell (11-12 seconds)
will lead to an elevated risk of rip currents Friday and Saturday. A
Moderate risk of rip currents is forecast for both days.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 PM EDT Friday for AMZ330-352-354.
Gale Warning until 8 PM EDT this evening for AMZ330-352-354-
374.
Small Craft Advisory from 10 PM this evening to 8 AM EDT
Saturday for AMZ350.
Gale Warning until 10 PM EDT this evening for AMZ350.
Small Craft Advisory until 8 AM EDT Saturday for AMZ374.
&&
NEAR TERM...
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...BRM
MARINE...BRMHazardous weather outlook, Oct 28, 6:11 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 611 PM EDT Thu Oct 28 2021 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 292215- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 611 PM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-292215- Waters from South Santee River to Edisto Beach SC out 20 NM- 611 PM EDT Thu Oct 28 2021 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Weather: Strong to severe thunderstorms will be possible over the coastal waters this evening. The primary hazards are damaging wind gusts and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-352-374-292215- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 611 PM EDT Thu Oct 28 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Weather: Strong to severe thunderstorms will be possible over the coastal waters this evening. The primary hazards are damaging wind gusts and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-292215- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 611 PM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Severe Weather: Strong to severe thunderstorms will be possible over the coastal waters this evening. The primary hazards are damaging wind gusts and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-292215- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 611 PM EDT Thu Oct 28 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe Weather: Strong to severe thunderstorms will be possible this evening. The primary hazards are damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Oct 28, 5:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM NON-TSTM WND GST 2 ENE TYBEE ISLAND 32.01N 80.81W
10/28/2021 M53 MPH AMZ352 GA MESONET
&&
EVENT NUMBER CHS2100718
CPMLocal storm report, Oct 28, 5:32 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM NON-TSTM WND GST 5 ESE FRIPP ISLAND 32.28N 80.41W
10/28/2021 M46 MPH AMZ352 SC BUOY
&&
EVENT NUMBER CHS2100719
CPMSpecial weather statement, Oct 28, 5:39 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston SC
539 PM EDT Thu Oct 28 2021
SCZ047-048-051-282215-
Inland Jasper-Coastal Jasper-Beaufort-
539 PM EDT Thu Oct 28 2021
...HAZARDOUS SHOWERS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 538 PM EDT, National Weather Service doppler radar indicated a
hazardous shower over Laurel Bay, or 7 miles west of Beaufort, moving
northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this shower include...
Beaufort, Clarendon, Burton, Calawassie Island, Laurel Bay, Dale,
Gardens Corner and Lemon Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3229 8086 3232 8095 3263 8083 3256 8061
TIME...MOT...LOC 2138Z 207DEG 18KT 3246 8082
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SPRLocal storm report, Oct 28, 6:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM NON-TSTM WND GST 2 ESE CHARLESTON 32.77N 79.91W
10/28/2021 M46 MPH AMZ330 SC MESONET
THE WEATHERFLOW SITE AT SHUTES FOLLY REPORTED A WIND
GUST OF 40 KNOTS.
&&
EVENT NUMBER CHS2100720
33Local storm report, Oct 28, 6:14 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM NON-TSTM WND GST 2 WSW FOLLY BEACH 32.64N 79.97W
10/28/2021 M48 MPH CHARLESTON SC MESONET
THE WEATHERFLOW SITE AT FOLLY BEACH SOUTH END REPORTED
A WIND GUST OF 42 KNOTS.
&&
EVENT NUMBER CHS2100721
33Special weather statement, Oct 28, 6:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
622 PM EDT Thu Oct 28 2021
SCZ048-051-282300-
Coastal Jasper-Beaufort-
622 PM EDT Thu Oct 28 2021
...HAZARDOUS SHOWERS WILL IMPACT PORTIONS OF BEAUFORT COUNTY...
At 622 PM EDT, National Weather Service doppler radar indicated a
hazardous shower over Parris Island, or near Port Royal, moving
northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this shower include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Clarendon, Fripp
Island, Lemon Island and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3222 8094 3264 8073 3240 8040 3237 8039
3234 8041 3226 8052 3224 8058 3220 8063
3209 8081
TIME...MOT...LOC 2222Z 218DEG 22KT 3229 8069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:06 PM EDT | Gale Warning | CHS | 7 hr | |
| Oct 28, 5:06 PM EDT | Small Craft Advisory | CHS | 38 hr | |
| Oct 28, 5:13 PM EDT | Special Weather Statement | CHS | Beaufort | 32 min |
| Oct 28, 5:39 PM EDT | Special Weather Statement | CHS | Beaufort | 36 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.